Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 147, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 30, 2007, 3:27 PM CDT for Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2007, 3:27 PM CDT (20:27 UTC)
- Expired
- Aug 30, 2007, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 3:48 PM CDT | TSTM WND DMG | 5 Se Folsom, LA | SHERIFSS OFFICE REPORTED SEVERAL TREES BLOWN BETWEEN FOLSOM AND COVINGTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 302027 SVRLIX LAC103-117-302115- /O.NEW.KLIX.SV.W.0147.070830T2027Z-070830T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 327 PM CDT THU AUG 30 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF COVINGTON... WASHINGTON PARISH IN SOUTHEAST LOUISIANA... * UNTIL 415 PM CDT * AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FOLSOM...OR ABOUT 11 MILES SOUTHWEST OF FRANKLINTON...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOLSOM BY 345 PM CDT... 7 MILES SOUTHWEST OF ENON BY 350 PM CDT... 9 MILES NORTH OF COVINGTON BY 415 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3064 8986 3038 9004 3056 9023 3081 9021 TIME...MOT...LOC 2027Z 310DEG 11KT 3070 9022 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:23 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 30, 2:23 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 223 PM CDT THU AUG 30 2007 .DISCUSSION... EARLY THIS AFTERNOON THERE WAS A COLD FRONT STRETCHING FROM NEW ENGLAND THROUGH ARKANSAS INTO CENTRAL TEXAS. SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WERE JUST SOUTH OF THE FRONT ACROSS MISSISSIPPI IN THE DEEPEST MOISTURE. THE PRECIP WATER ON THE 12Z JAN SOUNDING WAS 2.2 INCHES...LIX 1.9 INCHES. THIS AREA OF MOISTURE IS EXPECTED TO PUSH SOUTH WITH THE FRONT THROUGH TOMORROW...WITH THE DEEPEST MOISTURE REMAINING ALONG COAST AND OFFSHORE FOR THE WEEKEND. THE FRONT SHOULD SETTLE NEAR THE COAST AS THE ASSOCIATED UPPER TROUGH PUSHES INTO THE AREA AND DIMINISHES. WITH THIS SOMEWHAT DRIER AIR FILTERING INTO THE AREA...IT LOOKS LIKE THIS WEEKEND WILL NOT HAVE QUITE AS MUCH CONVECTION AS HAD BEEN PREVIOUSLY EXPECTED. CHANCES FOR PRECIP SHOULD DROP CLOSER TO CLIMO FOR THE FIRST PART OF NEXT WEEK. && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED TODAY OUTSIDE OF SCATTERED TO NUMEROUS THUNDERSTORMS...WHICH WILL BE MOST PREVALENT DURING THE AFTERNOON HOURS. HOWEVER...IFR TO LIFR CONDITIONS WILL BE POSSIBLE EARLY TOMORROW MORNING AT KMCB DUE TO FOG AND LOW CEILINGS. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 90 71 91 / 30 50 20 30 BTR 74 90 72 91 / 30 50 20 30 MSY 75 90 75 91 / 30 50 20 40 GPT 75 90 74 90 / 30 50 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, Aug 30, 11:00 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU AUG 30 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH WIDESPREAD ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...A FEW THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF RAIN. LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...DIMINISHING TO ISOLATED NIGHTTIME COVERAGE THROUGH WEDNESDAY. ALTHOUGH WIDESPREAD ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...A FEW STORMS MAY BE STRONG AND PRODUCE FREQUENT LIGHTNING ...GUSTY WINDS...AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 30, 2:33 PM CDT, 54 minutes before
MSZ077-302015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 233 PM CDT THU AUG 30 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS OVER NORTHERN PEARL RIVER COUNTY... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 45 MPH ABOUT 9 MILES NORTHEAST OF POPLARVILLE. THE THUNDERSTORM WAS NEARLY STATIONARY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
Special weather statement, Aug 30, 2:45 PM CDT, 42 minutes before
MSZ081-082-302030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 245 PM CDT THU AUG 30 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS OVER NORTHERN HARRISON AND WESTERN JACKSON COUNTIES... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 45 MPH OVER RURAL NORTHEASTERN HARRISON COUNTY.....MOVING SOUTHEAST AT 15 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
Special weather statement, Aug 30, 3:12 PM CDT, 15 minutes before
LAZ038>040-302115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 312 PM CDT THU AUG 30 2007 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH HEAVY RAINFALL...NEAR FRANKLINTON....OR ABOUT 7 MILES NORTHWEST OF FOLSOM....MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...FOLSOM AND ENON AT 345 PM...COVINGTON AND ABITA SPRINGS AT 415 PM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:37 PM CDT | Special Marine Warning | LIX | 53 min | |
| Aug 30, 5:23 PM CDT | Special Marine Warning | LIX | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.